Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of heavy rainfall over the Green, Ohio, and Tennessee Valleys from January 31st through February 15th resulted in rising water levels on the Ohio River, with prolonged minor flooding around Newburgh, Mt Vernon, and J.T. Myers Dam. The minor flooding around J.T. Myers Dam continued into early March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 9, 2:51 AM CST, 2 hours 9 minutes earlier. Its key messages:
- First disturbance comes through Monday evening through Tuesday evening bringing rain, sleet, and snow. Impacts look to be minimal due to warm ground temps.
- The second disturbance comes through Wednesday to Wednesday night. Temperatures have continued to trend warmer and looks to be mostly rain and sleet.
- The third system comes through Friday night through Sunday. This system would be all rain as temperatures warm significantly on Friday and Saturday.
Area forecast discussion, Feb 9, 2:51 AM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
251 AM CST Sun Feb 9 2025
.KEY MESSAGES...
- First disturbance comes through Monday evening through Tuesday
evening bringing rain, sleet, and snow. Impacts look to be
minimal due to warm ground temps.
- The second disturbance comes through Wednesday to Wednesday
night. Temperatures have continued to trend warmer and looks
to be mostly rain and sleet.
- The third system comes through Friday night through Sunday.
This system would be all rain as temperatures warm
significantly on Friday and Saturday.
&&
.DISCUSSION...
Issued at 249 AM CST Sun Feb 9 2025
An active quasi zonal pattern aloft (with some fluctuations) this
week will bring 3 systems through the area. Today we are dry with
slightly cooler than average temps, tomorrow is dry with temps
closer to average. Then our first of three systems comes through
Monday evening through Tuesday evening. Along and north of the Ohio
river and in adjacent MO areas there is a 60-70% chance of
temperatures at or below freezing. This means that south of the Ohio
river rain is expected, but areas along and north could see a wintry
mix of sleet and snow. Minimal impacts are expected due to warmer
ground temperatures. This system has plenty of moisture with it and
liquid equivalents look to range from 0.25" to 1". Northern areas
have less moisture, but could still see around 0.5" to 1" of snow
but with little accumulation.
The second system comes through Wednesday to Wednesday night and has
continued to trend warmer. The NBM box and whisker plots are not
very spread out for Wednesday's high temperatures. So there is more
confidence in the warmer solutions. The 95th percentile for Paducah
is around 55 degrees. The warmer trend is due to the regression of
the Canadian high pressure that has been funneling the cold air
south. Right now the track of the sfc low is still fairly uncertain
but this looks to be most likely a rain and sleet event. Sleet looks
most possible along the western most counties in SEMO and southern
IL. Temps look too warm for any significant ice accumulation
though, in fact had to go in and reduce the ice accumulation
from the NBM solution since NBM does not recognize sleet. This
system also has a lot of moisture with it and we could see
liquid equivalents ranging from 0.25" to around 1.25" in the far
southeast. The combination of both of these back to back
systems could lead to some hydrologic concerns.
There is a significant warming trend Friday and Saturday thanks to
ridging building aloft. Highs will reach into the 50s on Saturday.
The third system of the week looks to roll through Friday night
through Sunday. This system would be all rain though thanks to the
warmer temperatures.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1142 PM CST Sat Feb 8 2025
The latest batch of MVFR ceilings will exit KEVV and KOWB by
07Z. Another area of MVFR ceilings will arrive at KMVN shortly
thereafter and it will likely linger through the morning. At
least occasional MVFR ceilings will develop over the rest of the
area in the morning and linger through around 21Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Feb 9, 3:29 AM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
329 AM CST Sun Feb 9 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
329 AM CST Sun Feb 9 2025 /429 AM EST Sun Feb 9 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
We are monitoring two storm systems of interest next week. The
first one is Monday night into Tuesday, the second Wednesday into
Wednesday night. There is some potential for wintry precipitation
with both weather systems, mainly near and north of the Ohio
River. Confidence is higher in seeing a mix of rain and wet snow
with the first system. However, it is unclear exactly where
temperatures will fall below freezing and for how long. Confidence
in whether or not there will be any impacts to travel remains low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Warrick
- When
- February 9, 5:00 AM CST to February 26, 9:30 PM CST
- Where
- Warrick County, 2.27 mi ESE of Newburgh to 2.71 mi SW of Dayville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.937, -87.382
Minor flooding of low-lying areas occurred around Newburgh. A secondary flood wave resulted in the flooding of highway 662 near the old Lock and Dam 47 on the 22nd.
Flood, Posey
- When
- February 10, 5:00 AM CST to February 28, 12:00 PM CST
- Where
- Posey County, 1.9 mi NNW of Hovey to 0.55 mi SW of Hovey
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.926, -87.940
Minor flooding of farmland and a few county roads occurred near Mt Vernon.
Flood, Posey
- When
- February 12, 12:15 PM CST to February 28, 11:59 PM CST
- Where
- Posey County, 8.12 mi SSW of Hovey to 8.15 mi SSW of Hovey
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.788, -87.976
Minor flooding of bottomland and surrounding low-lying areas occurred near J.T. Myers Dam. The minor flooding continued into early March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, February 9 to 28, 2025$900,000 · 6 events
- Frost and Freeze in California, February 9 to 11, 20258 events
- Heavy Snow in Massachusetts, February 9, 20255 events
- Blizzard and Ice Storm in Alaska, February 9 to 14, 20253 events
- Lake-Effect Snow and Winter Weather in Michigan, February 9 to 11, 20252 events
- Lake-Effect Snow in New York, February 9 to 10, 20252 events
- Lake-Effect Snow in New York, February 9 to 11, 20252 events
- Winter Weather in Idaho, February 9 to 10, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233070, 1233072, 1233075.